Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Mental Health and HIVMental Health and HIV
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


RITONAVIR and WELLBUTRIN
May 5, 2008

My doctor gave me a prescription for Bupropion the other day and I am now concerned about drug interactions. I have found information on this site as well as others that indicates that Ritonavir coupled with Wellbutrin/Bupropion may in fact be risky. I have been prescribed 150 mg SR tablets of Wellbutrin. I also take Kaletra. What are the risks and would you recommend a different antidepressant?

Response from Dr. Horwath

Ritonavir has a significant risk of interactions with some psychotropic drugs, like some benzodiazepines. However, there is no reason to expect an interaction between ritonavir and buproprion. These drugs are metabolized by different enzymes and have little risk of a clinically significant interaction.



Previous
decline?, Atripla?
Next
Burnt

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement